Alert archive / Indiana / Beach Hazards Statements in 2020
Beach Hazards Statement 8, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 29, 2020, 3:33 PM CDT for Lake County, Porter County, Indiana; Cook County, Lake County, Illinois. It took effect at Jul 30, 2020, 10:06 AM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2020, 3:33 PM CDT (20:33 UTC)
- In effect from
- Jul 30, 2020, 10:06 AM CDT
- Expired
- Aug 1, 2020, 1:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Chicago, IL
Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045 WHUS43 KLOT 292033 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 333 PM CDT Wed Jul 29 2020 ILZ006-103-104-300445- /O.NEW.KLOT.BH.S.0008.200730T2000Z-200801T0000Z/ Lake IL-Northern Cook-Central Cook- 333 PM CDT Wed Jul 29 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from Thursday afternoon through Friday evening. * LOCATION...Illinois Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ INZ001-002-300445- /O.NEW.KLOT.BH.S.0008.200730T2000Z-200731T1200Z/ Lake IN-Porter- 333 PM CDT Wed Jul 29 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from Thursday afternoon through Friday morning. * LOCATION...Indiana Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ RC
10 follow-up statements
853 WHUS43 KLOT 300203 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 903 PM CDT Wed Jul 29 2020 ILZ006-103-104-301015- /O.CON.KLOT.BH.S.0008.200730T2000Z-200801T0000Z/ Lake IL-Northern Cook-Central Cook- 903 PM CDT Wed Jul 29 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * LOCATION...Illinois Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ INZ001-002-301015- /O.CON.KLOT.BH.S.0008.200730T2000Z-200731T1200Z/ Lake IN-Porter- 903 PM CDT Wed Jul 29 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * LOCATION...Indiana Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ Ratzer
195 WHUS43 KLOT 300900 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 400 AM CDT Thu Jul 30 2020 ILZ006-103-104-301700- /O.CON.KLOT.BH.S.0008.200730T2000Z-200801T0000Z/ Lake IL-Northern Cook-Central Cook- 400 AM CDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS AFTERNOON THROUGH FRIDAY EVENING... * LOCATION...Illinois Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ INZ001-002-301700- /O.CON.KLOT.BH.S.0008.200730T2000Z-200731T1200Z/ Lake IN-Porter- 400 AM CDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING... * LOCATION...Indiana Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ Petr
218 WHUS43 KLOT 301506 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1006 AM CDT Thu Jul 30 2020 ILZ006-103-104-302315- /O.EXT.KLOT.BH.S.0008.200730T1506Z-200801T0000Z/ Lake IL-Northern Cook-Central Cook- 1006 AM CDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING... * LOCATION...Illinois Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ INZ001-002-302315- /O.CON.KLOT.BH.S.0008.200730T2000Z-200731T1200Z/ Lake IN-Porter- 1006 AM CDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING... * LOCATION...Indiana Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ RC
553 WHUS43 KLOT 302048 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 348 PM CDT Thu Jul 30 2020 INZ001-002-310500- /O.EXT.KLOT.BH.S.0008.000000T0000Z-200731T1500Z/ Lake IN-Porter- 348 PM CDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY MORNING... * LOCATION...Indiana Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ ILZ006-103-104-310500- /O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/ Lake IL-Northern Cook-Central Cook- 348 PM CDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * LOCATION...Illinois Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ Kluber
994 WHUS43 KLOT 310226 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 926 PM CDT Thu Jul 30 2020 ILZ006-103-104-311030- /O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/ Lake IL-Northern Cook-Central Cook- 926 PM CDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * LOCATION...Illinois Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 4 to 8 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ INZ001-002-311030- /O.CON.KLOT.BH.S.0008.000000T0000Z-200731T1500Z/ Lake IN-Porter- 926 PM CDT Thu Jul 30 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * LOCATION...Indiana Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 4 to 8 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ Kluber
330 WHUS43 KLOT 310845 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 345 AM CDT Fri Jul 31 2020 ILZ006-103-104-311700- /O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/ Lake IL-Northern Cook-Central Cook- 345 AM CDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...Illinois Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ INZ001-002-311500- /O.CON.KLOT.BH.S.0008.000000T0000Z-200731T1500Z/ Lake IN-Porter- 345 AM CDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * LOCATION...Indiana Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ Carlaw
230 WHUS43 KLOT 311436 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 936 AM CDT Fri Jul 31 2020 INZ001-002-312245- /O.EXT.KLOT.BH.S.0008.000000T0000Z-200801T0300Z/ Lake IN-Porter- 936 AM CDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * LOCATION...Indiana Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ ILZ006-103-104-312245- /O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/ Lake IL-Northern Cook-Central Cook- 936 AM CDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * LOCATION...Illinois Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ bleather
760 WHUS43 KLOT 312051 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 351 PM CDT Fri Jul 31 2020 ILZ006-103-104-010000- /O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/ Lake IL-Northern Cook-Central Cook- 351 PM CDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * LOCATION...Illinois Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ INZ001-002-010300- /O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0300Z/ Lake IN-Porter- 351 PM CDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...Indiana Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ Kluber
746 WHUS43 KLOT 312359 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 659 PM CDT Fri Jul 31 2020 ILZ006-103-104-010100- /O.EXP.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/ Lake IL-Northern Cook-Central Cook- 659 PM CDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM CDT THIS EVENING... Waves have diminished early this evening. However, waves of 2 to 4 feet through the remainder of the evening will still result in some strong currents along the Lake Michigan shore. $$ INZ001-002-010600- /O.EXT.KLOT.BH.S.0008.000000T0000Z-200801T0600Z/ Lake IN-Porter- 659 PM CDT Fri Jul 31 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... * LOCATION...Indiana Lake Michigan beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Up to 3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. Please check with your local authorities on potential beach closures. && $$ Kluber
553 WHUS43 KLOT 010552 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1252 AM CDT Sat Aug 1 2020 INZ001-002-010700- /O.EXP.KLOT.BH.S.0008.000000T0000Z-200801T0600Z/ Lake IN-Porter- 1252 AM CDT Sat Aug 1 2020 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... Winds and waves will continue to diminish through the night. As a result, the Beach Hazards Statement will be allowed to expire on time. However, wave action will remain a bit choppy tonight and may increase once again later this afternoon and evening. $$ Carlaw
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 29, 3:06 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 29, 3:06 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 306 PM CDT Wed Jul 29 2020 .SHORT TERM... 235 PM CDT Through Thursday night... A weak west to east oriented cold front slowly sliding south through the area this afternoon is serving as the focus for enhanced instability and a region of agitated cumulus development but so far only isolated shower activity. With ongoing diurnal heating and further destabilization there should be a corresponding increase in shower and even thunderstorm coverage by late afternoon into early evening especially in the I-88 to I-80 corridor. A primary limiting factor for sustained or more widespread activity continues to be the marginal midlevel lapse rates which will become even more of an influence later with the loss of daytime heating. For the near term the isolated to scattered coverage POPs still appear reasonable. The one area that models and mesoanalysis both are suggesting could see slightly more organized development this afternoon and early evening would be around the northern half of Cook and eastern half of DuPage counties where the lake breeze, cold front, urban heat island, and slightly stronger winds aloft all align. As the afternoon convection dissipates later this evening and the front drops farther south, a wave of low pressure riding along the front tonight combined with an approaching trough aloft and increasingly favorable midlevel lapse rates all should help sustain the convection presently moving across eastern Missouri. The focus for tonight and tomorrow should be in areas south of I-80 closer to where this boundary briefly stalls out. By Thursday night into early Friday this activity should come to an end as the upper trough passes overhead and the surface boundary pushes farther south away from the area. Temperatures Thursday should be a few degrees cooler than today, in the lower 80s and even upper 70s in our far northeastern counties, but heat indices will be quite a bit cooler with lower dewpoints and northeast flow off the lake. Lenning && .LONG TERM... 306 PM CDT Friday through Wednesday... Mainly dry conditions and comfortable humidity levels are expected Friday and Saturday, with temperatures near to slightly below normal (coolest shore at mid and upper 70s). There should be a fair amount of cumulus and high cloud cover, yielding partly cloudy to partly sunny skies. With how warm the lake is (77F at south mid lake buoy), could even some lake effect cloud cover. The main item of note on Friday is how long into the day hazardous conditions for swimming persist. It appears that northeasterly winds will remain sufficiently elevated along the Illinois shore to prolong risk for dangerous waves and currents. A fairly complex pattern will evolve Saturday evening/night into next work week. A surface low will lift from the Ohio Valley to the eastern Great Lakes, with surface trough hanging back to the west. Meanwhile, a surface cold front will be driven southeastward by expansive high pressure from the Canadian Prairies to the northern Plains. We have some low PoPs Saturday night into Sunday morning, especially south, to account for possible northward trend of surface low. However, more favored period for precipitation appears to be later Sunday with the cold front approach. At the mid and upper levels, a trough axis from mid-upper low centered over northeast Canada will be gradually digging southward, increasing large scale forcing. There are distinct timing differences between the GFS and ECMWF, with ECMWF slower, and GFS could also be suffering from high QPF coverage bias due to moist bias. Thus, mid chance PoPs Sunday afternoon could be a bit generous. Instability will be meager, so kept thunder mention at slight chance. Mid-upper low pressure could get cut off over the region to start next work week, which if this occurs, would keep unsettled showery weather going. Operational ECMWF solution in particular would yield inclement weather on Monday as another surface wave of low pressure could take shape. Stout northerly winds will likely result in another period of dangerous waves and currents at the beaches Sunday night through Monday. After Sunday tops out in the upper 70s to lower 80s (just slightly below normal), next work week could have solidly below normal temps for one of the few times this summer. This would particularly be the case in a 12z ECMWF-like scenario with a deeper and cooler upper low cut off over the area. In fact, should lower end 850 mb thermal progs come to fruition, set-up bears watching for waterspout potential over Lake Michigan. Castro && .AVIATION... For the 18Z TAFs... A west to east oriented frontal zone drifting south across the area this afternoon is expected to provide the focus for shower and thunderstorm development, perhaps enhanced by convergence along the lake breeze presently seen moving onshore. The peak time for this activity would appear to be in the mid afternoon to early evening. TAFs handle this with tempo SH groups but expect at least a couple locations to also need a tempo group for TS at some point today. Winds have increased from the west as of early afternoon but are expected to flip northeast with the lake breeze passage, also timed to occur near the onset of the convective period. This northeasterly flow will persist into Thursday. Lenning && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 29, 1:08 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 108 PM CDT Wed Jul 29 2020 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-301815- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 108 PM CDT Wed Jul 29 2020 /208 PM EDT Wed Jul 29 2020/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Thunderstorm Risk. DISCUSSION... Scattered showers and thunderstorms are possible this afternoon and early evening with the greatest coverage expected between the I-88 and I-80 corridors. Locally strong wind gusts will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday and Friday... Limited Thunderstorm Risk. High Swim Risk. Saturday... Limited Thunderstorm Risk. Sunday and Monday... Limited Thunderstorm Risk. High Swim Risk. Tuesday... Limited Thunderstorm Risk. DISCUSSION: Gusty northeast winds Thursday and Friday will support building waves and dangerous swimming conditions for Lake Michigan beaches. Thunderstorm chances these days would be mainly south of Interstate 80, especially so on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the east-southeast at 30 to 35 mph. LMZ740>745-301815- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 108 PM CDT Wed Jul 29 2020 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... Limited Thunderstorm Risk. Saturday through Monday... Limited Thunderstorm Risk. Lenning Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:35 PM CDT | Small Craft Advisory | LOT | 42 hr |
Nearby
Beach Hazards Statements in Indiana, 2020Beach Hazards Statements in Illinois, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.